Results in Mathematics

, Volume 63, Issue 3–4, pp 1209–1214 | Cite as

Inequalities and Bounds for the Incomplete Gamma Function

Article

Abstract

Inequalities involving the incomplete gamma function are established. They are obtained using logarithmic convexity of some function associated with the function in question. Lower and upper bounds for the incomplete gamma function are also derived. Bounds for the error function erf are also established.

Mathematics Subject Classification (2000)

Primary 33B20 Secondary 26D07 

Keywords

Incomplete gamma function Logarithmic convexity Dirichlet average Weighted logarithmic mean Error function Inequalities Lower and upper bounds 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alzer H.: On some inequalities for the incomplete gamma function. Math. Comp. 66, 771–778 (1997)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Carlson B.C.: Special Functions of Applied Mathematics. Academic Press, New York (1977)MATHGoogle Scholar
  3. 3.
    Chu J.T.: Bounds for the normal integral. Biometrika 42, 265–265 (1955)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Gupta S.S., Wakings M.N.: A system of inequalities for the incomplete gamma function and the normal integral. Ann. Math. Statist. 36, 139–149 (1965)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Neuman E.: The weighted logarithmic mean. J. Math. Anal. Appl. 188, 855–900 (1994)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Neuman, E.: Some inequalities for the gamma function. Appl. Math. Comput. 218, 4349–4352 (2011)Google Scholar
  7. 7.
    Neuman, E.: Inequalities for the multivariate convex functions IV. J. Math. Inequal., in pressGoogle Scholar
  8. 8.
    Olver, F.W.J., Lozier, D.W., Boisvert, R.F., Clark, C.W. (eds.): The NIST Handbook of Mathematical Functions. Cambridge University Press, New York (2010)Google Scholar
  9. 9.
    Pec̆arić J., Proschan F., Tong Y.L.: Convex Functions, Partial Orderings and Statistical Applications. Academic Press, Boston (1992)Google Scholar
  10. 10.
    Qi F.: Monotonicity results and inequalities for the gamma and incomplete gamma functions. Math. Inequal. Appl. 5, 61–67 (2002)MathSciNetMATHGoogle Scholar
  11. 11.
    Qi F., Mei J.-Q.: Some inequalities for the incomplete gamma and related functions. Z. Anal. Anwendungen 18, 793–799 (1999)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  1. 1.Department of Mathematics, Mailcode 4408Southern Illinois UniversityCarbondaleUSA

Personalised recommendations